Nexium and Numbness

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MSL13579
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/10/2008 1:53 PM (GMT -6)   
Hi eveyone,
 
I am new to the board with a question. I was recently diagnosed with GERD and have been on 40mg Nexium daily for about 6 weeks. I have been experiencing numbness everyday on my right side (right eye area, and right arm and leg). Has anyone else experienced this?
 
I have been to my doctor, neurologist, and cardiologist and everything checks out fine. Am I going crazy, or has anyone else experienced this kind of numbness with nexium.
 
Thanks,
Michael

stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/10/2008 7:16 PM (GMT -6)   

Hello Michael,

Welcome to HealingWell.

Did the physicians have any reasons for what is causing this sx, or did they just turn you lose?

You have been checked out by the specialist, they should have had a final dx for you. Perhaps switching from Nexium to a different med may help.

Sorry to hear you are going through this. Keep on talking to us.

Kitt

 


 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources


MSL13579
New Member


Date Joined Oct 2008
Total Posts : 2
   Posted 10/10/2008 8:16 PM (GMT -6)   

Thanks Kitt,

No real diagnosis from the physicians regarding the numbness. I did have a CT scan which came back fine and the neurologist did some general tests and did not seem worried about the numbness. I will talk to my gastro. doc again. In the meantime, I am sure curious whether anyone else has had similar side effects (right side numbness) with nexium.

Also, I am wondering about stopping the nexium for a day or two to see if the numbness goes away. Any thoughts?

Michael


Mavica
Regular Member


Date Joined Jun 2008
Total Posts : 407
   Posted 10/10/2008 11:56 PM (GMT -6)   
I was on a very heavy dosage of Nexium  - 160 mg daily - for a couple of years, and on lesser amounts for another year and I experienced no side effects.  I recently underwent surgery for prostate removal due to cancer and am back on Nexium for a while, 80 mg daily, and there have been no side effects this time, either.



Age:  59 (58 at diagnosis - June, 2008)

April '08 PSA 4.8 ("free PSA" 7.9), up from 3.5 year prior

June '08 had biopsy, 2 days later told results positive but in less than 1% of sample

Gleason's 3+3=6

Developed sepsis 2 days post-biopsy, seriously ill in hospital for 3 days

Dr. recommended robotic removal using da Vinci

Surgery 9/10/08

Northwestern Memorial Hospital, Chicago, IL

Dr. Robert Nadler, Urologist/Surgeon

Post-op Gleason's:  3+3, Tertiary 4

Margins:  Free

Bladder & Urethral:  Free

Seminal vesicles:  Not involved

Lymphatic/Vascular Invasion:  Not involved

Tumor:  T2c; Location:  Bilateral; Volume:  20%

Catheter:  Removed 12-days after surgery

Incontinent:  Yes (19 days post-op)

Combination of Cialis and MUSE (alprostadil) three times weekly started 9-27-08

Returned to work 9-29-08 (18-19 days post-op)

 


GiftOfGod
Regular Member


Date Joined Jul 2006
Total Posts : 63
   Posted 10/13/2008 11:14 AM (GMT -6)   

 

   I had a bad experience with Rantidine 60 mg  . . . I fet numbness in my neck and left side of my shoulder and then it went down to my arms , it scared the you know what out of me !!!!!  Im glad i only took 30mg of that pill just to see how my body reacts to it .


stkitt
Elite Member


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/13/2008 4:22 PM (GMT -6)   

Michael,

You could stop the Nexium but I would call my physician ahead of time to make sure it sounds ok with him.  I know you have patients rights and the choice to due what you feel best.  You may have the answer.

While it is not uncommon for gastroesophageal reflux disease to cause sore throat and hoarseness as well as ear pain and even ear infections, other more serious conditions need to be excluded. You can try maximizing treatment of acid reflux with twice a day proton pump inhibitors. If your symptoms resolve completely, then it is likely a result of gastroesophageal reflux. If however, they persist, then evaluation with an ear nose and throat physician to rule out throat problems is in order.

Take care

Kitt



 

Kitt, Moderator: Anxiety/Panic & Depression
& GERD  Forums
*~*
http://www.healingwell.com/donate *~*
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
Clickable Link: Anxiety-Panic Resources

Post Edited (stkitt) : 10/13/2008 3:34:32 PM (GMT-6)


jscheffel
New Member


Date Joined Apr 2010
Total Posts : 1
   Posted 4/27/2010 12:16 PM (GMT -6)   
Does anyone have any new information in regard to Nexium and numbness? I just recently started taking Nexium and now have a considerable amount of numbness/tingling in my arms & legs. I have seen a neurosurgeon and major illnesses have been ruled out; they did identify a bulging disc. It was my massage therapist who suggested I check the side effects of any medication (this is the only one) that I am on. Thanks for any insight/help!

DENZKIE
New Member


Date Joined Jun 2010
Total Posts : 4
   Posted 6/5/2010 1:03 AM (GMT -6)   
hello all,
 
I'm also new in the board,.. Actually numbness on the legs, arm, shoulder and the lower part of the neck was one of the symptoms having GERD. I felt all of the these not taking medication yet.  One of the carps that makes my symptoms worsen was the COFFEE and TOMATOES. It make me so dizzy as well which is I cant imagine why stomach problem can caused you dizziness. Since then, I went to consult doctor what  happening, then they said its gerd..  so I start taking PPI until now and I still the symptoms was there on and off.  Becuase of all of that, I try to leave with it (GERD).. even its to hard to accept that I had it,  but I have to. Until now I'm stiil looking for the best medication for this kind of desease. I readed one comment somewhere telling that acupunture help to cured this desease. I never try it but  I want to. Also, someone said ginseng root and rice gruel did help.
 
Does anyone tried those natural remedies ?? Could you share to us?? or DOes anyone read the booK ( HEARTBURN NO MORE by JeFF MArtin )?? Is it really true that they cured their gerd permanently??
 
Will greatly appreciate any share from you.
Thanks
 
Dennis
 
 

Rent a wreck
Regular Member


Date Joined May 2010
Total Posts : 43
   Posted 6/5/2010 10:50 AM (GMT -6)   
I had been on nexium for 4 years and then switched to protonix 3 months prior to my fundoplication 3 weeks ago. Am now off of everything and no more acid reflux. I too had many issues with numbness, weakness, dizziness, muscle cramps, hoarseness, sore throat while on the ppi's, also developed arthritis during that time. Since being off all ppi's, my symptoms are almost gone. Arthritis isn't as bad and most of the problems have improved. From reading on the internet, ppi's can cause these problems, but they also help the acid reflux. basically stay away from anything that causes the reflux, especially alcohol, tomatoes sauces, red meat and peppermint and the side effects of the ppi's seem to be less as well.

Judithd
New Member


Date Joined Dec 2011
Total Posts : 1
   Posted 12/28/2011 12:31 PM (GMT -6)   
I have been on Nexium for one year and about 4 weeks ago I started experiencing numbness and tingling in my right leg and into my toes the first day. The 2nd day the numbness and tingling started in my right shoulder and worked down my arm to my finger tips and then went down my right leg and into my right foot and toes. My toes were completely numb by the end of the day. Then went to to the ER and took EKG, CT of head, and an MRI of the head and everything appeared normal from the tests. Then went to the nurologist and he took an MRI of my neck and everything was normal but the nurologist diagnosed me with mild arthritis. I have never been diagnosed with arthritis before. Since this initial onset of symptoms I have experienced these same symptoms on and off until now. My balance seems to be a bit off lately as well.
Today my whole right leg feels swollen and tight but it does not appear swollen to the eye. When the leg feels tight the right knee feels weaker than normal as well. I have not experienced these symptoms on my left side for some reason. Today I have decided to stop taking Nexium to see if this may be causing the symptoms.

Has anyone else having these type symptoms stopped taking Nexium and had the symptoms stop? I will update this post in a week or so to let everyone know my results.

lanab
Regular Member


Date Joined Nov 2011
Total Posts : 136
   Posted 12/28/2011 12:56 PM (GMT -6)   
These PPIs are evil, i can't tolerate them, last one i took i lost eye vision on my left eye for about 10 minutes suddenly, that scared the hell out of me.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 8:04 AM (GMT -6)
There are a total of 3,006,382 posts in 329,333 threads.
View Active Threads


Who's Online
This forum has 161830 registered members. Please welcome our newest member, dcbumstead.
257 Guest(s), 6 Registered Member(s) are currently online.  Details
DBwithUC, 0311, tickbite666, dmanIndy, Alxander, iPoop